MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA 1.5T R5 BASED
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips has started an investigation.A follow up report will be send when the investigation has been completed.
 
Event or Problem Description
Philips received a report that thick smoke emanated from the gantry, source unknown.
 
Additional Manufacturer Narrative
Background: on 08-mar-2023 philips received a complaint from a customer that an event occurred with the philips mri system.The customer indicated that after the patient scanning was done and the staff went home.A few hours later the cleaning crew entered the building around 22:00 and noticed a slight smell of smoke and observed smoke.The cleaning crew called the fire department who showed up onsite and hit both emergency ramp down unit (erdu) buttons before the customer got onsite.No source of heat or fire was found, and no extinguishing fluid was used.No harm was reported.Around 01:00 in the night two philips service engineers arrived.In the examination room, they removed the covers around the magnet and checked all parts.There was no sign of damage inside or outside the mri system components.No deviations were found.The system was powered up and cooling of the magnet was secured.However, days later an uninterruptible power supply (ups) (schneider galaxy vm) failure occurred, there was damage on the printed circuit board assembly (pcba) this was encountered in the ups that is connected to the mr device.The ups is a third party product not owned by philips.Philips is not the manufacturer, nor the design owner of this product.This ups has since been repaired.The ups in question is a schneider galaxy vm 160kva full system ups , serial nr.(b)(6).Conclusion: the event happened in the night at 22:00.The mri system was not in use at the time of the event, it was in standby mode.There were no injuries from the incident.The mr device was not in clinical use at the time.Based on the information provided, it has been confirmed that no death or serious injury occurred as a result of the reported incident.It is concluded that the mentioned smoke can be attributed to the early stages of the failure of the ups.The damage to the ups is not attributed to the mr device.

Brand Name
INGENIA 1.5T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key16583210
Report Number3003768277-2023-01801
Device Sequence Number20007206
Product Code LNH
UDI-Device Identifier00884838055322
UDI-Public884838055322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberINGENIA 1.5T R5 BASED
Device Catalogue Number781341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown